MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV CATHETER WITH SHERLOCK 3CG TPS; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV CATHETER WITH SHERLOCK 3CG TPS; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported "writer called to assess picc line this morning.Rn stated that when distal port of picc line was flushed that biopatch and dressing became saturated.Writer assessed line and agreed with assessment.Writer and rn spoke with covering team and decision was made to d/c picc and see how patient would do.Piv placed for antibiotics and picc line d/c'd.When picc removed there was a twist in the catheter and visible hole in distal portion of picc line.Patient scheduled for sedation on thursday morning in case picc line needs to be replaced." did event occur during placement, during removal, or after removal? "while in-dwelling".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed; however, the exact cause is unknown.One 4 fr dual lumen powerpicc sv and one non-bd 4 fr securacath were returned for evaluation.An initial visual observation showed use residue on the returned samples.A large longitudinal split was observed in the catheter around the 2 cm depth marker.The catheter was observed to be twisted at the location of this split.A kink was observed in the catheter between the 3 cm and 4 cm depth markers.A microscopic observation revealed the split in the catheter aligned with one peak of the twist in the catheter tubing.The edges of the split were observed to be quite rough and granular in texture.Additional damage was observed on the surface of the catheter between the two peaks of the twist in the catheter.The catheter tubing appeared to be somewhat flatter between the twist and the kink in the catheter between the 3 cm and 4 cm depth markers.The features of the observed split suggest the catheter was likely damaged due to prolonged circumferential compression, which could be caused by some dressing techniques and/or positioning of the catheter.However, the exact cause of the damage observed in the returned catheter could not be determined.As a note, the product ifu states: ¿avoid placement or securement of the catheter where kinking may occur, to minimize stress on the catheter, patency problems or patient discomfort.¿ h3 : evaluation findings are in section h.11.
 
Event or Problem Description
It was reported "writer called to assess picc line this morning.Rn stated that when distal port of picc line was flushed that biopatch and dressing became saturated.Writer assessed line and agreed with assessment.Writer and rn spoke with covering team and decision was made to d/c picc and see how patient would do.Piv placed for antibiotics and picc line d/c'd.When picc removed there was a twist in the catheter and visible hole in distal portion of picc line.Patient scheduled for sedation on thursday morning in case picc line needs to be replaced.".Did event occur during placement, during removal, or after removal? "while in-dwelling".

Brand Name
POWERPICC SV CATHETER WITH SHERLOCK 3CG TPS
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key10886540
Report Number3006260740-2020-20646
Device Sequence Number1154314
Product Code LJS
UDI-Device Identifier00801741087110
UDI-Public(01)00801741087110
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1274108D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2020
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer12/29/2020
Initial Report FDA Received Date11/23/2020
Supplement Report FDA Received Date01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;